Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at May 7, 2008, 2:33 AM CDT for 5 counties in Texas. It took effect at May 7, 2008, 8:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 2:33 AM CDT (07:33 UTC)
- In effect from
- May 7, 2008, 8:00 AM CDT
- Expired
- May 7, 2008, 6:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -511 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 070733 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 233 AM CDT WED MAY 7 2008 ...STRONG SOUTHEAST TO SOUTH WINDS WILL CREATE ERRATIC WILDFIRE BEHAVIOR ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY... .LOW PRESSURE OVER NORTH TEXAS AND OKLAHOMA WILL INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO TIGHTEN THE LOCAL PRESSURE GRADIENT AND PRODUCE INCREASED WINDS TODAY. THESE WINDS ARE PRESENT NOW IN THE FORM OF A LOW LEVEL JET...WHICH WILL BEGIN TO MIX DOWN TO THE SURFACE AFTER SUNRISE THIS MORNING. THE STRONGER WINDS ALOFT WILL BE ENOUGH TO PRODUCE RED FLAG WARNING CONDITIONS AT THE SURFACE FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FOR MOST OF THE DAY. THE WINDS WILL BE MOST SIGNIFICANT FROM LATE MORNING TO MID AFTERNOON...ALTHOUGH WINDY CONDITIONS WILL PREVAIL MOST OF THE DAY. WINDS OF 25 TO 30 MPH WILL DEVELOP IN THE WARNING AREA BY MID MORNING...WITH SUSTAINED WINDS OF 30 MPH OR MORE IN COASTAL AREAS FROM LATE MORNING TO MID AFTERNOON. SIGNIFICANT GUSTS TO 40 MPH OR MORE CAN BE EXPECTED DURING THE LATE MORNING TO MID AFTERNOON. ERRATIC WILDFIRE BEHAVIOR CAN BE EXPECTED IN THE WARNED AREA TODAY. TXZ250-251-253>257-072300- /O.NEW.KBRO.FW.W.0023.080507T1300Z-080507T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 233 AM CDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. STRONG SOUTHEAST TO SOUTH WINDS WILL BE THE MAIN INGREDIENT IN ENHANCED WILDFIRE DANGER TODAY. WINDS OF 25 TO 30 MPH WILL DEVELOP OVER THE COUNTIES OF BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON AFTER SUNRISE. STRONGER WINDS...SUSTAINED AT 30 MPH OR MORE...WILL DEVELOP OVER COASTAL AREAS FROM LATE MORNING TO MID AFTERNOON. IN ADDITION...GUSTS TO 40 MPH OR MORE ARE POSSIBLE IN THE WARNED AREA. THE WINDS WILL CAUSE ERRATIC WILDFIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 54/61
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 8:59 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 6, 8:59 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 859 PM CDT TUE MAY 6 2008 .DISCUSSION...ADJUSTED SKY COVER AND INLAND WIND GRIDS FOR TONIGHT TO IMPROVE CONSISTENCY WITH CURRENT TAF PACKAGE AND LATEST GFS MODEL DATA. HOT AND DRY CONDITIONS ANTICIPATED THROUGH THE NEXT SEVERAL DAYS...WITH BREEZY TO WINDY ONSHORE FLOW PRODUCING BLAST FURNACE-LIKE CONDITIONS. LOOKING LONG RANGE...MINOR RELIEF MAY COME IN THE FORM OF A WEAK COLD FRONT EARLY NEXT WEEK...AND AGAIN AROUND THE MIDDLE OF THE MONTH. UPDATED ZONE FORECAST ALREADY OUT. && .MARINE...SCA NOW POSTED FOR ALL MARINE ZNS OF DEEP SOUTH TEXAS AS SOUTHERLY WINDS HAVE INCREASED TO 20 TO 25 KNOTS WITH SEAS BUILDING TO 8 FEET ATTM. WINDS AND SEAS STEADILY INCREASE OVERNIGHT AS UPPER LOW NOW OVER NW MEX MOVES NORTHEAST INTO WEST TEXAS. PRESSURE GRADIENT TIGHTENS PEAKING BETWEEN 12 AND 18Z WEDNESDAY WITH SEAS BUILDING NEAR 9 FEET OFFSHORE. AS THIS UPPER LOW MVS EAST...WINDS AND SEAS WILL BEGIN TO DECREASE THURSDAY AND FRIDAY. MODERATE BREEZES WITH INCREASING SEAS CAN BE EXPECTED OVER THE WEEKEND AS LOW PRESSURE ONCE AGAIN DEVELOPS ACROSS THE SOUTHERN PLAINS. && .AVIATION...VFR CONDITIONS SHOULD DEGRADE TO MVFR CEILING BY 08Z AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS. SOUTHEAST WINDS HAVE INCREASED TO 17 TO 25 KTS NOW...AND THESE WIND SPEEDS SHOULD CONTINUE OVERNIGHT...INCREASING AFTER 15Z WED. LOW LEVEL WIND SHEAR WILL BE PRESENT BY 08Z IN AND NEAR HRL AND MFE AERODROMES. STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS ARE ANTICIPATED FOR WEDNESDAY WITH SOME POSSIBLE GUSTS BETWEEN 30 AND 35 KNOTS ESPECIALLY FROM HIGHWAY 281 EAST TO THE COAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 90 75 93 / 0 0 0 0 BROWNSVILLE 74 92 74 95 / 0 0 0 0 HARLINGEN 73 93 73 97 / 0 0 0 0 MCALLEN 73 95 73 100 / 0 0 0 0 RIO GRANDE CITY 73 98 73 103 / 0 0 0 0 SOUTH PADRE ISLAND 76 83 76 85 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 UNTIL 03Z THU. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, May 6, 4:30 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CDT TUE MAY 6 2008 TXZ248>257-071100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 354 AM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR AND OFFSHORE WATERS OF THE LOWER TEXAS COAST FROM 1 AM WEDNESDAY UNTIL 7 PM WEDNESDAY. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE LOWER TEXAS COASTAL MARINE AREAS THROUGH SATURDAY. ELEVATED RIP CURRENT RISK IS ALSO POSSIBLE FOR AREA BEACHES THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:15 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 16 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.